MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the physician implanted the universa firm ureteral stent set with the tether on; however the tether broke off from the stent.The physician placed the stent at the intended location.It was further reported that the patient will need a subsequent procedure to remove the stent due to tether breaking.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was requested regarding the failure of the device.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, specification and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.In addition, a review of device master record did not observe any nonconformance's that may have contributed to this incident.A review of complaint history found no other complaints associated with the complaint device lot number.Based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6636095
Report Number1820334-2017-01515
Device Sequence Number19016140
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)200313(10)7745664
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-626-RT1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1